Font Size
A
A
A
...
10
...

Clostridium Difficile (C. difficile, C. diff) (cont.)

C. diff Follow-up

Follow-up with a doctor after the completion of therapy for C. diff is strongly recommended. It is not necessary to repeat stool tests after the completion of therapy unless the symptoms persist (unresponsive to treatment) or recur after initial resolution (relapse).

Relapse and recurrent infections are not uncommon and are present in more than 20% of individuals who have C. diff infection. Therefore, if symptoms suggestive of C. difficile colitis recur at any time after the initial episode, prompt follow up with the physician is important.

Medical Author:
Medical Editor:

Must Read Articles Related to Clostridium Difficile (C. difficile, C. diff)

Abdominal Pain (Adults)
Abdominal Pain in Adults Abdominal pain in adults can range from a mild stomach ache to severe pain. Examples of causes of abdominal pain in adults include appendicitis, gallbladder dis...learn more >>
Abdominal Pain in Children
Abdominal Pain in Children Abdominal pain in children can range from trivial to life-threatening. Some possible causes of abdominal pain in children are: infections, food related (food al...learn more >>
Colic
Colic Doctors have yet to discover the causes of infant colic, described as excessive crying in an otherwise healthy baby. Symptoms and signs include clenching fists,...learn more >>

Patient Comments & Reviews

The eMedicineHealth doctors ask about Clostridium Difficile (C. difficile, C. diff, Antibiotic Related Colitis):

Clostridium Difficile Colitis - Treatments

What kinds of treatments have been effective for your clostridium difficile colitis (antibiotic-associated colitis, c. difficile colitis)?

Clostridium Difficile Colitis - Symptoms

What were the symptoms of your clostridium difficile colitis?



NIH talks about Ebola on WebMD

Read What Your Physician is Reading on Medscape

Clostridium Dificile Colitis »

Clostridium difficile is a gram-positive, anaerobic, spore-forming bacillus that is responsible for the development of antibiotic-associated diarrhea and colitis.

Read More on Medscape Reference »


Medical Dictionary